Alert archive / California / Gale Watches in 2011

Gale Watch 5, NWS Eureka, CA

February 28, 2011

NWS Eureka, CA issued this gale watch at Feb 28, 2011, 3:14 AM PST. It took effect at Mar 1, 2011, 12:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 28, 2011, 3:14 AM PST (11:14 UTC)
In effect from
Mar 1, 2011, 12:00 PM PST
Expired
Feb 28, 2011, 2:18 PM PST
In force
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

377 
WHUS76 KEKA 281114
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
314 AM PST MON FEB 28 2011

...STRONG GALE CONDITIONS TUE NIGHT INTO WED MORNING...

PZZ470-282330-
/O.UPG.KEKA.SC.Y.0020.000000T0000Z-110302T2300Z/
/O.NEW.KEKA.GL.W.0006.110228T1200Z-110301T0000Z/
/O.NEW.KEKA.GL.A.0005.110301T2000Z-110302T1800Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
314 AM PST MON FEB 28 2011

...GALE WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...
...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. A
GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT
FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING. THE SMALL CRAFT
ADVISORY IS NO LONGER IN EFFECT. 

* WINDS: SOUTH 20 TO 30 KT WITH GUSTS TO 35 KT ACROSS THE
  NORTHERN PORTION OF THE ZONE TODAY. SOUTHERLY WINDS WILL INCREASE
  AHEAD OF A FRONT TO 25 TO 35 KT TUE NIGHT INTO WED WITH GUSTS AS
  HIGH 50 KT POSSIBLE. WINDS WILL QUICKLY EASE WED NIGHT INTO THU.

* WAVES: STEEP SHORT PERIOD SEAS WILL PREVAIL THROUGH WEDNESDAY
  MORNING. SEAS WILL PEAK NEAR 18 FT BY WED MORNING BEFORE
  QUICKLY SUBSIDING WED NIGHT INTO THU.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.


&&

$$

PZZ450-455-282330-
/O.EXT.KEKA.SC.Y.0020.000000T0000Z-110302T0000Z/
/O.NEW.KEKA.GL.A.0005.110302T0000Z-110302T1800Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
314 AM PST MON FEB 28 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST TUESDAY...
...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
MORNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM PST
TUESDAY. 

* WINDS: SOUTH 15 TO 25 KT TODAY WITH GUSTS TO 35 KT NEAR POINT
  SAINT GEORGE. WINDS WILL EASE SLIGHTLY TUE BEFORE INCREASING TO
  NEAR 30 KT WITH GUSTS TO 40 KT TUE NIGHT INTO WED AHEAD OF A
  FRONT. WINDS WILL THEN DIMINISH QUICKLY BEHIND THE FRONT.

* WAVES: STEEP SHORT PERIOD WIND DRIVEN SEAS WILL PREVAIL
  THROUGH WEDNESDAY MORNING. SEAS WILL PEAK NEAR 15 FT BY WEDNESDAY
  MORNING BEFORE QUICKLY SUBSIDING WED NIGHT INTO THU.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ475-282330-
/O.EXT.KEKA.SC.Y.0020.000000T0000Z-110301T2000Z/
/O.NEW.KEKA.GL.A.0005.110301T2000Z-110302T1800Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
314 AM PST MON FEB 28 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON PST TUESDAY...
...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
MORNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON PST
TUESDAY. 

* WINDS: SOUTH INCREASING TO 15 TO 25 KT WITH GUSTS TO 30 KT 
  NEAR CAPE MENDOCINO TODAY. SOUTHERLY WINDS WILL INCREASE AHEAD OF A 
  FRONT TO 25 TO 35 KT TUE NIGHT INTO WED WITH GUSTS AS HIGH 45 
  KT POSSIBLE. WINDS WILL QUICKLY EASE WED NIGHT INTO THU. 

* WAVES: STEEP SHORT PERIOD WIND DRIVEN SEAS WILL PREVAIL
  THROUGH WEDNESDAY MORNING. SEAS WILL PEAK NEAR 16 FT BY WEDNESDAY
  MORNING BEFORE QUICKLY SUBSIDING WED NIGHT INTO THU.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
2 follow-up statements
127 
WHUS76 KEKA 281718
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
918 AM PST MON FEB 28 2011

...STRONG WIND EXPECTED TUE NIGHT INTO WED MORNING...

PZZ470-010130-
/O.CON.KEKA.GL.W.0006.000000T0000Z-110301T0000Z/
/O.CAN.KEKA.GL.A.0005.110301T2000Z-110302T1800Z/
/O.NEW.KEKA.SR.A.0001.110301T2200Z-110302T1400Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
918 AM PST MON FEB 28 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...
...STORM WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE
TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A STORM WATCH...
WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY
NIGHT. THE GALE WATCH HAS BEEN CANCELLED. A GALE WARNING REMAINS
IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

* WINDS: S 20-30 KT WITH GUSTS TO 35 KT TODAY. S WINDS WILL
  INCREASE TO 35-45 KT WITH GUST TO 55 KT LATE TUE AFTERNOON INTO
  TUE EVENING IN ADVANCE OF A COLD FRONT.

* WAVES: STEEP SHORT PERIOD SEAS WILL PREVAIL THROUGH WEDNESDAY
  MORNING. SEAS WILL PEAK NEAR 20 FT BY WED MORNING BEFORE QUICKLY
  SUBSIDING WED NIGHT INTO THU.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF
48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC
TIMING AND/OR LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO
PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO
CONSIDER ALTERING THEIR PLANS.

&&

$$

PZZ450-455-010130-
/O.CON.KEKA.SC.Y.0020.000000T0000Z-110302T0000Z/
/O.CON.KEKA.GL.A.0005.110302T0000Z-110302T1800Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
918 AM PST MON FEB 28 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST
TUESDAY...
...GALE WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY.
A GALE WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY MORNING. 

* WINDS: SOUTH 15 TO 25 KT TODAY WITH GUSTS TO 35 KT NEAR POINT 
  SAINT GEORGE. WINDS WILL EASE SLIGHTLY TUE BEFORE INCREASING 
  TO NEAR 30 KT WITH GUSTS TO 40 KT TUE NIGHT INTO WED AHEAD OF 
  A FRONT. WINDS WILL THEN DIMINISH QUICKLY BEHIND THE FRONT. 

* WAVES: STEEP SHORT PERIOD WIND DRIVEN SEAS WILL PREVAIL 
  THROUGH WEDNESDAY MORNING. SEAS WILL PEAK NEAR 15 FT BY 
  WEDNESDAY MORNING BEFORE QUICKLY SUBSIDING WED NIGHT INTO THU. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ475-010130-
/O.CON.KEKA.SC.Y.0020.000000T0000Z-110301T2000Z/
/O.CON.KEKA.GL.A.0005.110301T2000Z-110302T1800Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
918 AM PST MON FEB 28 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST
TUESDAY...
...GALE WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST TUESDAY.
A GALE WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY MORNING. 

* WINDS: SOUTH INCREASING TO 15 TO 25 KT WITH GUSTS TO 30 KT 
  NEAR CAPE MENDOCINO TODAY. SOUTHERLY WINDS WILL INCREASE AHEAD 
  OF A FRONT TO 25 TO 35 KT TUE NIGHT INTO WED WITH GUSTS AS 
  HIGH 45 KT POSSIBLE. WINDS WILL QUICKLY EASE WED NIGHT INTO 
  THU. 

* WAVES: STEEP SHORT PERIOD WIND DRIVEN SEAS WILL PREVAIL 
  THROUGH WEDNESDAY MORNING. SEAS WILL PEAK NEAR 16 FT BY 
  WEDNESDAY MORNING BEFORE QUICKLY SUBSIDING WED NIGHT INTO THU. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
515 
WHUS76 KEKA 282218
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
218 PM PST MON FEB 28 2011


PZZ470-010600-
/O.CON.KEKA.GL.W.0006.000000T0000Z-110301T0000Z/
/O.UPG.KEKA.SR.A.0001.110301T2200Z-110302T1400Z/
/O.NEW.KEKA.SR.W.0001.110302T0000Z-110302T1400Z/
/O.NEW.KEKA.GL.W.0007.110301T1800Z-110302T0000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
218 PM PST MON FEB 28 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...
...GALE WARNING IN EFFECT FROM 10 AM TO 4 PM PST TUESDAY...
...STORM WARNING IN EFFECT FROM 4 PM TUESDAY TO 6 AM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 4 PM PST TUESDAY. A
STORM WARNING HAS ALSO BEEN ISSUED. THIS STORM WARNING IS IN
EFFECT FROM 4 PM TUESDAY TO 6 AM PST WEDNESDAY. THE STORM WATCH
IS NO LONGER IN EFFECT. A GALE WARNING REMAINS IN EFFECT UNTIL
4 PM PST THIS AFTERNOON. 

* WINDS: S 20-30 KT WITH GUSTS TO 35 KT UNTIL 4 PM TODAY. S WINDS
  WILL INCREASE TO 35-45 KT WITH GUST TO 55 KT LATE TUE AFTERNOON
  INTO TUE EVENING IN ADVANCE OF A COLD FRONT.

* WAVES: STEEP SHORT PERIOD SEAS WILL PREVAIL THROUGH WEDNESDAY
  MORNING. SEAS WILL PEAK NEAR 20 FT LATE TUE NIGHT INTO WED
  MORNING BEFORE QUICKLY SUBSIDING WED NIGHT INTO THU.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

PZZ450-455-010600-
/O.CON.KEKA.SC.Y.0020.000000T0000Z-110302T0000Z/
/O.UPG.KEKA.GL.A.0005.110302T0000Z-110302T1800Z/
/O.NEW.KEKA.GL.W.0007.110302T0000Z-110302T1800Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
218 PM PST MON FEB 28 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST
TUESDAY...
...GALE WARNING IN EFFECT FROM 4 PM TUESDAY TO 10 AM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 4 PM TUESDAY TO 10 AM PST
WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT
ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY. 

* WINDS: S 15-25 KT WITH A FEW GUSTS TO 35 KT NEAR POINT SAINT
  GEORGE. WINDS WILL INCREASE TO 20-30 KT WITH GUSTS TO 40 KT LATE
  TUE AFTERNOON INTO TUE NIGHT AHEAD OF A FRONT. WINDS WILL THEN
  DIMINISH QUICKLY BEHIND THE FRONT WED NIGHT.

* WAVES: STEEP SHORT PERIOD WIND DRIVEN SEAS WILL PREVAIL THROUGH
  WEDNESDAY MORNING. SEAS WILL PEAK NEAR 17 FT BY WEDNESDAY
  MORNING BEFORE QUICKLY SUBSIDING WED NIGHT INTO THU.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-010600-
/O.EXT.KEKA.SC.Y.0020.000000T0000Z-110301T1800Z/
/O.UPG.KEKA.GL.A.0005.110301T2000Z-110302T1800Z/
/O.NEW.KEKA.GL.W.0007.110301T1800Z-110302T1800Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
218 PM PST MON FEB 28 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PST TUESDAY...
...GALE WARNING IN EFFECT FROM 10 AM TUESDAY TO 10 AM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 10 AM TUESDAY TO 10 AM PST
WEDNESDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM
PST TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS: S 15-25 KT TONIGHT. S WIND WILL INCREASE TO 30-40 KT WITH
  A FEW GUSTS TO 50 KT TUE NIGHT INTO WED AHEAD OF A FRONT. WINDS
  WILL QUICKLY EASE WED NIGHT INTO THU.

* WAVES: STEEP SHORT PERIOD WIND DRIVEN SEAS WILL PREVAIL THROUGH
  WED MORNING. SEAS WILL PEAK NEAR 18 FT LATE TUE NIGHT INTO WED
  MORNING BEFORE QUICKLY SUBSIDING WED NIGHT INTO THU.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Feb 27, 8:54 PM PST, 6 hours 20 minutes earlier.

Area forecast discussion, Feb 27, 8:54 PM PST, 6 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
854 PM PST SUN FEB 27 2011

.SYNOPSIS...TWO WEAK FRONTS WILL BRING PERIODS OF LIGHT RAIN AND
SNOW TONIGHT THROUGH TUESDAY. TUESDAY NIGHT INTO WEDNESDAY A
STRONGER STORM WILL BRING SIGNIFICANT RAINS AND HIGH ELEVATION
SNOWS TO THE REGION.

&&

.UPDATE...MINOR UPDATE THIS EVENING TO BETTER REFLECT CURRENT
TRENDS. LIGHT RAIN/SNOW HAS OVERSPREAD MUCH OF THE AREA NORTH OF
CAPE MENDOCINO IN AN AREA OF WARM ADVECTION. THIS PRECIP SHIELD
SHOULD SLOWLY EXPAND OVERNIGHT. SNOW LEVELS ARE CURRENTLY RUNNING
AROUND 2500 FT ACCORDING TO NSSL ANALYSIS...WHICH LINES UP WELL
WITH OUR CURRENT FCST. OVERALL...NO SUBSTANTIAL CHANGES NEEDED. JCA

&&

.PREV DISCUSSION... /ISSUED 337 PM PST SUN FEB 27 2011/

DISCUSSION...MODELS REMAIN IN GENERAL AGREEMENT THAT A WEAK FRONT
RUNNING EAST TO WEST DOWN THE COAST WILL BRING LIGHT PRECIP TO
MAINLY THE NORTH COAST AND NORTHCOAST INTERIOR LATE TONIGHT INTO
MONDAY. THIS FEATURE WILL BE FOLLOWED BY AN APPROACHING WARM FRONT
EARLY TUE WHICH SHOULD BE ASSOCIATED WITH A LARGER SWATH OF PRECIP
ACROSS THE REGION BUT AMOUNTS WILL STILL BE RELATIVELY LIGHT. SNOW
LEVELS WILL REMAIN AS LOW AS 1500 TO 2500 FT...HOWEVER AMOUNTS ARE
EXPECTED TO REMAIN BELOW ADVISORY CRITERIA.

TUESDAY AFTERNOON INTO WEDNESDAY THERE SHOULD BE A BRIEF BREAK IN
THE RAINFALL BEFORE THE NEXT COLD FRONT MOVES IN TUESDAY NIGHT.
THIS SYSTEM WILL BRING STRONG SOUTHERLY WINDS SO THE TOPOGRAPHY
WILL ENHANCE THE PRECIP AMOUNTS ON THE SOUTH SLOPES. WIDESPREAD
RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED WITH LOCAL AMOUNTS
UP TO 4 INCHES ON SOUTH FACING SLOPES. RAIN SHADOWED AREAS SUCH AS
EUREKA MAY ONLY SEE 0.25 TO 0.5 INCHES OF RAIN. SNOW LEVELS ARE
EXPECTED TO BE AROUND 3000 TO 4000 FT WITH LOCAL AREAS DOWN TO
2500 FT IN THE EASTERN VALLEYS. SNOW LEVELS WILL GRADUALLY RISE TO
AROUND 4500FT FOR THE HEAVIEST PRECIP BEFORE FALLING BEHIND THE
FRONT WEDNESDAY EVENING AND OVERNIGHT. THE BIGGEST FORECAST
CHALLENGE IS HOW MUCH COLD AIR WILL BE TRAPPED IN THE EASTERN
VALLEYS AND HOW QUICKLY IT WILL SCOUR OUT. THIS WILL NEED TO BE
WATCHED.

BEHIND THE COLD FRONT SHOWERY CONDITIONS ARE EXPECTED TO LINGER
THROUGH THURSDAY. THE GFS/ECMWF SHOW A RIDGE BRIEFLY BUILDING
INTO THE REGION ON FRIDAY. TIMING AND STRENGTH IS STILL UNCERTAIN
AND THE RIDGE QUICKLY BREAKS DOWN AS THE MODELS BRING ANOTHER
SYSTEM IN FOR THE WEEKEND. MKK/TONKIN

AVIATION...CLOUDS WILL CONTINUE TO CAUSE RESTRICTIONS TO BOUNCE
BETWEEN VFR AND MVFR TONIGHT. AS THE JET STREAM SINKS SOUTHWARD,
THERE WILL BE A PERIOD OVERNIGHT OF CONSTANT MVFR ALONG THE COAST
NORTH OF CAPE MENDOCINO. PERIODS OF RAIN WILL LIKELY BE CONFINED
TO CEC, WHILE ACV SHOULD ESCAPE THE MAJORITY OF THE RAIN
OVERNIGHT. MON WILL BRING BROKEN CLOUDS AND A CHANCE OF PRECIP.
CLOUDS SHOULD CONTINUE TO BE THE CULPRIT OF MVFR AND VFR. BFG

MARINE...AS THE JET SINKS TO THE SOUTH, A WEAK FRONT WILL MOVE
INTO THE AREA CAUSING AN INCREASE OF SOUTHERLY FLOW. AS SUCH,
SMALL CRAFT ADVISORIES ARE OR WILL BE IN EFFECT FOR ALL WATERS.
GALE CONDITIONS ARE POSSIBLE OVERNIGHT INTO MON IN THE FAR
NORTHERN PORTIONS OF THE WATERS, WHERE THE GRADIENT WILL BE
TIGHTEST. THERE WILL BE A SLIGHT LULL BY MON NIGHT INTO EARLY TUE
A STALL FRONT LIFTS OFF TO THE N AS A WARM FRONT. 12Z MODELS RUNS
ARE IN GOOD AGREEMENT REGARDING THE SYSTEM LATE TUE INTO WED. ALL
ARE CARRYING OR IN THE BALL PARK OF GALE CONDITIONS FOR ALL
WATERS. THE QUESTION BECOMES, WHERE WILL THE APPROACHING LOW
ACTUALLY TRACK AND HOW? OVER THE LAST FEW DAYS MODELS HAVE SHOWN
THE LOW TO MOVE FROM SW TO NE, AND INTO SRN OREGON ALL THE WAY TO
NRN VANCOUVER ISLAND. MOST MODELS ARE CONVERGING ON THE VANCOUVER
ISLAND SOLUTION. IF THIS PANS OUT, WE WILL NEED TO SEE HOW THIS
LOW INTENSIFIES UNDER A SLIGHTLY NEG TILTED UPPER TROUGH. IF THE
PARENT UPPER LOW WHIPS THE FRONT THROUGH, STORM CONDITIONS COULD
BE POSSIBLE. HOWEVER, IF THE LOW FILLS AS IT LIFTS OUT THE
GRADIENT COULD BE WEAKER AROUND THE FRONT AND FORCE LOW END GALE
CONDITIONS. THE CURRENT SFC FORECAST FROM OPC SHOWS THE LOW AT 12Z
02 MAR AS A 976MB LOW OFF THE PAC NW. THIS WOULD BE A 20MB DROP IN
24 HOURS WHICH COULD BRING STORM CONDITIONS TO THE OUTER WATERS. A
GALE WARNING WILL LIKELY BE HOISTED BY MON FOR THE WED SYSTEM. ALL
THAT TO SAY WE ARE WATCHING THIS SYSTEM CAREFULLY AND HAVE GOOD
CONFIDENCE THAT IT PRODUCE SOME KIND OF GALE CONDITIONS IN OUR
WATERS. BEHIND THE FRONT, MODELS SHOW A RELAXING GRADIENT AND A
DIFFUSE PATTERN UNTIL NEXT WEEKEND WHEN THEY HINT AT ANOTHER FRONT
APPROACHING. BFG

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY PZZ450-455-470-475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Feb 27, 3:45 PM PST, 11 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
345 PM PST SUN FEB 27 2011

CAZ001-002-282345-
REDWOOD COAST-MENDOCINO COAST-
345 PM PST SUN FEB 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT FOR THIS PERIOD.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A COLD FRONT WILL BRING GUSTY WINDS AND MODERATE TO HEAVY RAINS
TUESDAY NIGHT INTO WEDNESDAY. WIDESPREAD RAINFALL AMOUNTS OF 1 TO
2 INCHES IS EXPECTED. SOUTH SLOPES WILL BE FAVORED WITH LOCAL
AMOUNTS OF UP TO 4 INCHES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-004-076-282345-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
345 PM PST SUN FEB 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED FOR THIS PERIOD.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A COLD FRONT WILL BRING GUSTY WINDS AND MODERATE TO HEAVY RAINS
TUESDAY NIGHT INTO WEDNESDAY. WIDESPREAD RAINFALL AMOUNTS OF 1 TO
2 INCHES IS EXPECTED. SOUTH SLOPES WILL BE FAVORED WITH LOCAL
AMOUNTS OF UP TO 4 INCHES. SNOW LEVELS WILL BE AROUND 3000 FT
INITIALLY RISING TO 4000FT. SIGNIFICANT SNOWFALL IS EXPECTED ABOVE
4000 FT. LOCALLY LOWER SNOW LEVELS ARE POSSIBLE IN TRINITY COUNTY
VALLEYS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Feb 28, 3:00 AM PST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA CA
300 AM PST MON FEB 28 2011

CAZ001>004-076-281900-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
300 AM PST MON FEB 28 2011

...STORMY WEATHER EXPECTED TUESDAY NIGHT AND WEDNESDAY...

A VIGOROUS PACIFIC STORM WILL APPROACH THE COAST LATE TUESDAY
ACCOMPANIED BY STRONG WIND AND PLENTIFUL RAINFALL. SOUTH WIND
WILL RANGE FROM 20 TO 30 MPH ALONG THE COAST...WITH LOCALLY HIGHER
GUSTS TO 40 MPH OVER THE COASTAL HILLS AND HEADLANDS. WIDESPREAD
RAINFALL TOTALING ABOUT AN INCH IS ANTICIPATED...WITH LOCALLY
FAVORED AREAS OBSERVING UP TO 2 TO 3 INCHES OF RAIN. SNOW LEVELS
WILL BE FAIRLY HIGH WITH 8 TO 12 INCHES OF NEW SNOW POSSIBLE
ABOVE 4500 FEET.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 3:14 AM PSTGale WarningEKA13 hr
Feb 28, 9:18 AM PSTStorm WatchEKA5 hr
Feb 28, 2:18 PM PSTGale WarningEKA40 hr
Feb 28, 2:18 PM PSTStorm WarningEKA40 hr
Feb 28, 3:20 PM PSTWind AdvisoryEKA36 hr
Feb 28, 3:20 PM PSTWinter Weather AdvisoryEKA48 hr

Nearby

Gale Watches in California, 2011Every gale watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.